Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 8, NWS Melbourne, FL

March 20, 20256 counties in Florida

NWS Melbourne, FL issued this wind advisory at Mar 20, 2025, 4:03 PM EDT for 6 counties in Florida. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2025, 4:03 PM EDT (20:03 UTC)
Expired
Mar 20, 2025, 8:00 PM EDT
In force
4 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WWUS72 KMLB 202003
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
403 PM EDT Thu Mar 20 2025

FLZ041-044>046-053-141-144-247-347-447-547-647-747-202345-
/O.NEW.KMLB.WI.Y.0008.250320T2003Z-250321T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Coastal
Volusia-Southern Lake-Inland Northern Brevard-Mainland Northern
Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Daytona Beach, Satellite Beach, Merritt
Island Wildlife Refuge, Playalinda Beach, Leesburg, Winter
Springs, Groveland, Melbourne, Saint Cloud, Melbourne Beach,
Mims, Deltona, Mascotte, Port Saint John, Rockledge, Mount Dora,
Winter Park, Cocoa Beach, Casselberry, Eustis, Cocoa, Maitland,
New Smyrna Beach, Debary, Viera West, Tavares, Clermont,
Kissimmee, Union Park, Canaveral Groves, Titusville, Ormond
Beach, Orlando, Apopka, Sanford, Altamonte Springs, Deland,
Celebration, Oviedo, and Palm Bay west of I 95
403 PM EDT Thu Mar 20 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Coastal Volusia, Inland Northern Brevard, Inland Southern 
  Brevard, Inland Volusia, Mainland Northern Brevard, Mainland 
  Southern Brevard, Northern Brevard Barrier Islands, Northern Lake, 
  Orange, Osceola, Seminole, Southern Brevard Barrier Islands, and 
  Southern Lake.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Heil
1 follow-up statement
414 
WWUS72 KMLB 202357
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
757 PM EDT Thu Mar 20 2025

FLZ041-044>046-053-141-144-247-347-447-547-647-747-210100-
/O.EXP.KMLB.WI.Y.0008.000000T0000Z-250321T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Coastal
Volusia-Southern Lake-Inland Northern Brevard-Mainland Northern
Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Daytona Beach, Satellite Beach, Merritt
Island Wildlife Refuge, Playalinda Beach, Leesburg, Winter
Springs, Groveland, Melbourne, Saint Cloud, Melbourne Beach,
Mims, Deltona, Mascotte, Port Saint John, Rockledge, Mount Dora,
Winter Park, Cocoa Beach, Casselberry, Eustis, Cocoa, Maitland,
New Smyrna Beach, Debary, Viera West, Tavares, Clermont,
Kissimmee, Union Park, Canaveral Groves, Titusville, Ormond
Beach, Orlando, Apopka, Sanford, Altamonte Springs, Deland,
Celebration, Oviedo, and Palm Bay west of I 95
757 PM EDT Thu Mar 20 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Brief wind gusts to around 30 mph remain possible through this 
evening as a cold front exits the area.

$$

Heil

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:56 PM EDT, 7 minutes earlier. Its key messages:

  • Issued at 326 PM EDT Thu Mar 20 2025
  • High fire danger today across east central Florida, with sensitive fire weather into the weekend, as dry conditions prevail.
  • A High Risk of life-threatening rip currents and rough surf exists at all local east central Florida beaches.
  • Poor to hazardous boating conditions today through Friday.
  • The next best chance for measurable rain is next Monday and Tuesday ahead of another cold front.
Area forecast discussion, Mar 20, 3:56 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
356 PM EDT Thu Mar 20 2025

...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER...

.KEY MESSAGES...
Issued at 326 PM EDT Thu Mar 20 2025

- High fire danger today across east central Florida, with
  sensitive fire weather into the weekend, as dry conditions
  prevail.

- A High Risk of life-threatening rip currents and rough surf
  exists at all local east central Florida beaches.

- Poor to hazardous boating conditions today through Friday.

- The next best chance for measurable rain is next Monday and
  Tuesday ahead of another cold front.

&&

.DISCUSSION...
Issued at 326 PM EDT Thu Mar 20 2025

Rest of Today-Tonight...A cold front continues to approach the
area this afternoon and has reached the northern Florida
peninsula as of early this afternoon. Gusty southwest winds have
developed as the pressure gradient has tightened, with wind gusts
30-35 mph reported around the area. The front will pass southward
through east central Florida this evening, keeping winds elevated
through the overnight hours. Winds will remain up to 15 mph, with
gusts to around 20-25 mph, while veering northwesterly behind the
front. PoPs remain 10% or less, though sprinkles cannot be ruled
out north of I-4 late this afternoon into early evening. Cooler
temperatures are forecast overnight, as drier air and clear skies
dip lows into the 40s across the area.

Friday-Sunday...High pressure develops over the Deep South Friday,
then drifts over the Florida peninsula and into the Atlantic
through the weekend. Very dry air will remain in place over east
central Florida through the period. Northerly winds will remain
breezy along the coast Friday morning, before becoming light and
variable on Saturday. By Sunday, southeasterly winds on the
western periphery of the high will be enhanced in the afternoon
by the sea breeze, increasing to around 10-15 mph.

Cooler temperatures behind the front will lead to highs in the
upper 60s to lower 70s Friday afternoon and continued lows in the
40s Friday night. A warming trend then begins for the weekend,
with highs in the upper 70s along the coast and lower 80s inland
Sunday. Lows return to the 50s. A Moderate to High Risk of rip
currents will continue through the weekend. Residents in visitors
are urged to only swim near a lifeguard and follow all posted
flags.

Monday-Wednesday (modified previous)...Model guidance indicates
that the next best chance for rain will fall Monday and Tuesday,
as another cold front moves across the peninsula. The environment
also may support the development of some isolated storms as well,
though this looks to remain primarily confined to the local
Atlantic waters for the time being. Timing continues to be a point
of discrepancy between models, though a general consensus has
increasing rain chances primarily focused Monday night into
Tuesday morning. Stuck with the NBM as the middle of the road
option for now, but would anticipate the timing becoming clearer
over the next couple of days. By Wednesday, drier conditions are
forecast locally.

Conditions are forecast to be warm on Monday, with highs reaching
the mid to upper 80s across east central Florida. Tuesday,
conditions cool slightly behind the front, with highs in the mid
to upper 70s. Highs Wednesday in the mid 70s to low 80s. Lows
generally in the low 60s Monday night and in the 50s Tuesday and
Wednesday night.

&&

.MARINE...
Issued at 326 PM EDT Thu Mar 20 2025

Poor to hazardous boating conditions today through Friday, as
winds and seas build due to a dry cold front. Southwesterly winds
increasing to 20-25 kts this evening and overnight, while veering
northerly into early Friday. Winds will then decrease through the
day Friday, becoming 10-15 kts by the afternoon. Small Craft
Advisories will go into effect area-wide by this evening. Seas
building to 5-7 ft nearshore and 8-11 ft in the Gulf Stream
overnight will be slow to subside.

Boating conditions improve heading into the weekend, with winds
generally light and variable on Saturday, becoming southeasterly
at 10 to 15 knots on Sunday. Seas remain around 2 to 4 feet.
Monday, south winds 10 to 15 knots are forecast, with seas
remaining between 2 to 4 feet locally. Rain chances increase out
ahead of the next cold front Monday night, and isolated lightning
storms across the local Atlantic waters cannot be ruled out.

&&

.AVIATION...
(18Z TAFs)
Issued at 133 PM EDT Thu Mar 20 2025

VFR but windy/gusty as SW wind increase to 15-20 kts with gusts
25-30 kts this afternoon. Winds progressively begin to veer from
north to south after 21Z, becoming W between 23Z-04Z, then NW
between 04Z-10Z as a strong but dry cold front pushes through this
evening and tonight. Winds continue to veer Friday as the front
pushes south of ECFL, with winds diminishing through the morning
afternoon.

&&

.FIRE WEATHER...
Issued at 326 PM EDT Thu Mar 20 2025

Red Flag conditions observed across the area this afternoon. A Red
Flag Warning remains in effect through 8 PM. Breezy to windy
southwest winds, with gusts up to 30 to 35 mph, through the
afternoon ahead of an approaching cold front. Winds will decrease
after sunset, but remain elevated overnight, while veering
northwesterly.

Friday, northerly winds will remain breezy along the coast into early
afternoon. This will lead to a period of near Red Flag conditions, as
min RH falls to near critical levels. However, winds are forecast to
decrease through the day and veer north-northeasterly, which will
help min RH to recover slightly. Inland locations, while extremely
dry, with min RH falling to near 20 percent, are forecast to remain just
below critical wind speeds, with northerly winds around 10 mph.

Through the weekend, sensitive fire weather conditions are
forecast, with minimum RH values falling into the low 20s to lower
30s across the interior and in the low 30s to low 40s along the
coast on Saturday and Sunday. However, winds are forecast to
remain below 15 mph, which should keep thresholds below critical
values both days.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  44  65  43  74 /   0   0   0   0
MCO  46  70  46  77 /   0   0   0   0
MLB  46  67  48  75 /   0   0   0   0
VRB  47  68  48  75 /   0   0   0   0
LEE  44  69  44  76 /   0   0   0   0
SFB  45  70  44  77 /   0   0   0   0
ORL  47  70  47  77 /   0   0   0   0
FPR  47  68  47  75 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for FLZ041-044>046-
     053-058-141-144-154-159-164-247-254-259-264-347-447-547-647-
     747.

AM...Small Craft Advisory from 8 PM this evening to 11 AM EDT Friday
     for AMZ550-552.

     Small Craft Advisory until 2 AM EDT Saturday for AMZ555-572-575.

     Small Craft Advisory until 8 PM EDT Friday for AMZ570.

&&

DISCUSSION...Leahy
AVIATION...Haley
Hazardous weather outlook, Mar 20, 10:42 AM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1042 AM EDT Thu Mar 20 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-210000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1042 AM EDT Thu Mar 20 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Today and tonight.

.RIP CURRENT AND SURF IMPACT...
A high risk of life-threatening rip currents and rough surf
exists at all central Florida Atlantic beaches. Entering the
water is highly discouraged. If caught in a rip current, relax
and float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

.WIND AND SEA IMPACT...
Deteriorating boating conditions are forecast across the local
Atlantic waters today though tonight as winds increase out ahead
of and behind a passing cold front. Sustained winds of 15 to
25 knots are forecast today, with gusts up to 30 knots possible.
Seas respond by building to 7 to 11 feet, with the highest seas
focused across the Gulf Stream waters. The current Small Craft
Advisory will expand throughout the day to include all legs of
the local Atlantic waters by late this evening.

.FIRE WEATHER IMPACT...
Sustained west-southwest winds of 15 to 20 mph are forecast and
gusts up to 30 mph will be possible today. Combined with minimum
RH values less than 35 percent, this will create hazardous fire
weather conditions today across east central Florida. Proper fire
safety precautions should be taken, including avoiding open
flames or sparks, keeping vehicles off of dry grass, and properly
discarding any cigarettes. A Red Flag Warning is in effect for
all east central Florida counties today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
At least a moderate risk of rip currents will exist at all east
central Florida beaches on Friday.

Poor to hazardous boating conditions continue into Friday and
Friday night across the local Atlantic waters.

The lack of appreciable rainfall, combined with periods of low
humidity, will produce sensitive fire weather conditions late
this week into the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Effective March 31, 2025, the National Weather Service in
Melbourne will discontinue the issuance of the hazardous weather
outlook text product. Hazardous weather information will be
available through the graphical hazardous weather outlook, the
area forecast discussion as well as our website. Please e-mail
any questions or comments to Will Ulrich, Warning Coordination
Meteorologist.

Tollefsen/Leahy

Nearby

Wind Advisories in Florida, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.